Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 139, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 20, 2000, 7:19 PM CDT for St. Clair County, Vernon County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2000, 7:19 PM CDT (00:19 UTC)
- Expired
- Jun 20, 2000, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:19 PM CDT | Thunderstorm Wind | Nevada, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 210020 SVRSGF MOC185-217-210100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 719 PM CDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI NORTHEASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 800 PM CDT * AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WALKER...OR 9 MILES NORTHEAST OF NEVADA... MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SCHELL CITY BY 740 PM CDT. APPLETON CITY BY 755 PM CDT. THE TOWNS OF HORTON...HARWOOD...TABERVILLE AND JOHNSON CITY ARE ALSO IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDINEG. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SS/MT/GJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:15 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 20, 2:15 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT TUE JUN 20 2000 FORECAST CONCERN: WHICH COUNTIES(IF ANY) TO LEAVE OUT OF THE FLASH FLOOD WATCH REMAINS OF CONVECTIVE COMPLEX IN NORTHEAST KANSAS CONTINUED TO TREK ACROSS NORTHEAST MISSOURI EARLY THIS AFTERNOON. A MOSTLY CLOUDY SKY WAS NOTED ELSEWHERE IN THE FORECAST AREA...WITH THE ATMOSPHERE RIPE FOR CONVECTION. 18Z SPRINGFIELD SOUNDING INDICATED A CAPE OF 2700 J/KG. COLD FRONT MOVING THROUGH KANSAS WAS FINALLY STARTING TO PRODUCE SHOWERS AND THUNDERSTORMS JUST TO OUR NORTHWEST. 12Z MODEL OUTPUT DIVERGING A BIT...PRIMARILY WITH THE LEFTOVER PRECIPITATION WEDNESDAY. AVN LOOKS TO HAVE A BIT OF CONVECTIVE FEEDBACK IN CENTRAL KANSAS...WITH ETA/MESOETA/CANADIAN MORE REASONABLE. EXPECT CONVECTIVE DEVELOPMENT TO CONTINUE IN NORTHWESTERN PORTIONS OF THE FORECAST AREA THIS AFTERNOON AND SPREAD SOUTH OVERNIGHT. SEVERE THUNDERSTORMS APPEAR TO BE A GOOD BET GIVEN THE MOIST AND UNSTABLE ATMOSPHERE...BUT WOULD LIKE TO SEE A BETTER WIND FIELD. WITH WET BULB ZERO OF 11000 FEET...LARGE HAIL WILL BE HARD TO COME BY AT THE SURFACE. MAIN THREAT WILL BE HEAVY RAINFALL. WITH PRECIPITABLE WATER VALUES NEARING TWO INCHES AND THE RECENT RAINFALL...FLASH FLOOD WATCH IS WARRANTED. EVEN THOUGH CENTRAL MISSOURI HAS THE HIGHEST FLASH FLOOD GUIDANCE VALUES...WILL INCLUDE ALL COUNTIES. CHANCE POP WILL BE RETAINED IN THE SOUTHERN SECTIONS WEDNESDAY. MID SHIFT MAY NEED TO EXTEND THE FLASH FLOOD WATCH IN SOUTH CENTRAL MISSOURI INTO WEDNESDAY. THANKS TO WFO ICT...TUL...LIT...PAH...STL AND EAX FOR COORDINATION. PRELIMINARY LOCAL GUIDANCE SGF EB 066/080 062/085 066 088421 JLN EB 068/082 064/088 070 088421 UNO EB 070/078 062/086 068 086421 VIH BB 068/081 060/085 065 086221 .SGF...FLASH FLOOD WATCH TONIGHT FOR ENTIRE FORECAST AREA. SUTTON
In the hours before
Special weather statement, Jun 20, 6:56 PM CDT, 23 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 656 PM CDT TUE JUN 20 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 11 PM FOR SOUTHEAST KANSAS AND PORTIONS OF SOUTH CENTRAL AND SOUTHWEST MISSOURI... ...FLASH FLOOD WATCH FOR SOUTHEAST KANSAS AND SOUTHERN AND CENTRAL MISSOURI FOR TONIGHT... A COLD FRONT WILL MOVE INTO WEST CENTRAL MISSOURI AND SOUTHEAST KANSAS THIS EVENING. SHOWERS AND THUNDERSTORMS WILL AFFECT LOCATIONS FROM SOUTHEAST KANSAS THROUGH THE LAKE OF THE OZARKS BETWEEN 8 PM AND 10 PM AND THE REST OF THE OZARKS DURING THE OVERNIGHT HOURS. THE MAIN THREAT WILL BE HEAVY RAIN AND STRONG DAMAGING WINDS.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:19 PM CDT | Flash Flood Warning | SGF | St. Clair, Vernon | 6 hr |
| Jun 20, 9:30 PM CDT | Flash Flood Warning | SGF | Barton | 5 hr |
| Jun 20, 10:15 PM CDT | Flash Flood Warning | SGF | Camden, Miller | 4 hr |
| Jun 20, 11:40 PM CDT | Flash Flood Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 6 hr |
| Jun 21, 12:09 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Stone | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.